| Model Number |
4K ARTHROSCOPE, 30°, 4 MM X 152.5 MM |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
Burn(s) (1757)
| Date of Event |
05/21/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a surgery the scope, light cable or both over heated and burned the patients leg.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.It was reported that during a surgery the scope, light cable or both over heated and burned the patients leg.The reported event was not confirmed.The manufacturer evaluation revealed the endoscope shows signs of usage as well as damages at the distal end (scratches) which are visible in the defocused area of the image on the camera.These damages can be caused by contact with sharp instruments during use.No failure could be detected on the fiber optic connection.It is not possible to determine why the endoscope has become hot as there is no heat source on the endoscope.The endoscope doesn't produce any heat itself and therefore it is not possible to have caused the reported event.